Alert archive / California / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood watch at Aug 12, 2012, 9:33 AM PDT. It took effect at Aug 12, 2012, 12:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2012, 9:33 AM PDT (16:33 UTC)
- In effect from
- Aug 12, 2012, 12:00 PM PDT
- Expired
- Aug 12, 2012, 7:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
150 WGUS66 KLOX 121633 FFALOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 933 AM PDT SUN AUG 12 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS AND ANTELOPE VALLEY THIS AFTERNOON INTO EARLY EVENING... .MOIST AND UNSTABLE CONDITIONS WILL BRING A CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA THIS AFTERNOON INTO EARLY EVENING. DUE TO THE LIGHT WINDS IN THE UPPER ATMOSPHERE TODAY...STORMS WILL BE SLOW MOVING...INCREASING THE POTENTIAL FOR HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING. THE GREATEST PROBABILITY OF FLASH FLOODING IN OUR FORECAST AREA WILL BE THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS THE ANTELOPE VALLEY. CAZ053-054-059-130200- /O.NEW.KLOX.FF.A.0002.120812T1900Z-120813T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 933 AM PDT SUN AUG 12 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...ANTELOPE VALLEY...LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE AND VENTURA COUNTY MOUNTAINS. * FROM NOON TODAY TO 7 PM PDT THIS EVENING * MONSOON MOISTURE COMBINED WITH LIGHT UPPER LEVEL WINDS WILL BRING THE POTENTIAL FOR SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING. * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS...AND LOW LYING AREAS. IN ADDITION...THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GOMBERG
1 follow-up statement
304 WGUS66 KLOX 130156 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 656 PM PDT SUN AUG 12 2012 CAZ053-054-059-130300- /O.EXP.KLOX.FF.A.0002.000000T0000Z-120813T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 656 PM PDT SUN AUG 12 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM PDT THIS EVENING... THE FLASH FLOOD WATCH FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AND THE ANTELOPE VALLEY WILL EXPIRE AT 7 PM PDT THIS EVENING. THE SHOWERS AND THUNDERSTORMS THAT AFFECTED THE AREA THIS AFTERNOON HAVE DISSIPATED. WITH THE LOSS OF DAYTIME HEATING...THE THREAT OF ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN HAS ENDED. AS A RESULT...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE. $$ SIRARD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 4:45 AM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 12, 4:45 AM PDT, 4 hours 48 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 445 AM PDT SUN AUG 12 2012 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... TEMPERATURES WILL BE A FEW DEGREES COOLER TODAY...BUT WILL REMAIN ABOVE NORMAL. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND ANTELOPE VALLEY TODAY AND MONDAY DURING THE AFTERNOON AND EVENING. TEMPERATURES WILL SLOWLY COOL DURING THE WEEK BUT INLAND TEMPERATURES WILL LIKELY REMAIN ABOVE NORMAL. && .SHORT TERM (TODAY-TUE)... HARD TO FIND MANY DIFFERENCES FROM YESTERDAY TO TODAY. HGTS AND THKNS ARE ABOUT THE SAME. GRADIENTS ARE WEAKER TO KDAG BUT STRONGER TO KBFL. THERE IS LESS MOISTURE SO THE HEAT INDEXES WILL BE A LITTLE LOWER AND THERE WILL BE A LITTLE LESS IN THE WAY OF TSTMS...BUT THERE STILL WILL BE A FEW TSTMS TODAY MOSTLY LIKELY OVER THE ERN SAN GABRIELS. THERE DOES SEEM TO BE A LITTLE MORE MOISTURE OVER THE SLO INTERIOR AND ADDED A SLGT CHC OF TSTMS THERE. THE WINDS ARE VERY WEAK OVER THE MTNS TODAY AND IF A STRONG ENOUGH TSTM FORMS IT WILL MOVE SLOWLY WHICH WILL INCREASE THE FLASH FLOODING RISK. BUMPED TEMPS UP CLOSER TO YDYS VALUES FOR TODAY. A FEW OF THE HOTTEST AREAS WILL TOUCH HEAT WARNING CRITERIA TODAY BUT IT WILL NOT BE WIDESPREAD...STILL PEOPLE OUTSIDE WILL NEED TO BE CAREFUL WITH THE AFFECTS OF THE HEAT. THE MUCH ADVERTISED TROF SLATED TO ARRIVE MONDAY IS LOOKING WEAKER AND WEAKER. IT WILL LIKELY HAVE MUCH LESS EFFECT ON THE WEATHER THAN PREVIOUSLY THOUGHT. H5 VALUES REMAIN NEAR 591 DM AND ONSHORE TRENDS ARE LESS THAN 1 MB. MONSOON FLOW IS WEAKER BUT DEFINITELY NOT GONE. ALL AND ALL NOT MUCH CHANGE FOR TODAY. BUMPED TEMPS UP AND ADDED A SLIGHT CHC OF TSTMS FOR THE ERN PORTIONS OF THE L.A. MTNS AND AV. BY TUESDAY THE UPPER HIGH WILL SIT OVER AZ AND THE WEAK CUT OFF LOW WILL BE DRIFTING 300 MILES WEST OF KSFO. 591 HGTS OVERHEAD WILL KEEP THE INTERIOR WARM. A LITTLE BETTER ONSHORE PUSH WILL COOL THE COAST AND MAYBE THE COASTAL VLYS A LITTLE MORE. THE MONSOON FLOW SHUTS OFF AND THE MTNS SHOULD STAY TSTM FREE. .LONG TERM (WED-SAT)... BOTH THE EC AND THE GFS AGREE THAT WED AND THU WILL LOOK A LOT LIKE TUESDAY WITH WITH THE 593 DM UPPER HIGH OVER AZ AND A WEAK CUT OFF LOW DRIFTING A COUPLE HUNDRED MILES WEST OF KSFO. THE MONSOON DOOR REMAINS CLOSED. THE HGTS REMAIN QUITE HIGH AND EXPECT THE HEAT TO CONTINUE ACROSS THE INTERIOR. THE VLYS AND THE COASTS WILL BE A LITTLE COOLER BUT LIKELY WILL REMAIN SLIGHTLY ABOVE NORMAL. ON FRIDAY THE UPPER LOW OPENS UP AND MOVES ACROSS THE AREA. THIS WILL FINALLY USHER IN A COOL DOWN WITH LOWER HGTS...BETTER ONSHORE FLOW AND A SOME MARINE LAYER CLOUDS ACROSS THE COASTS. MAX TEMPS SHOULD DROP TO NEAR NORMAL AT THIS TIME. && .AVIATION...12/1145Z N OF POINT CONCEPTION...MODERATE CONFIDENCE WITH 12Z TAFS. 30 PERCENT CHANCE THAT HIGH CLOUDS COULD SCOUR OUT LIFR/IFR CIGS AN HOUR TWO BEFORE 16Z. EXPECT SIMILAR STRATUS PATTERN ONCE AGAIN TONIGHT INTO MONDAY MORNING. 10 PERCENT CHANCE FOR LIFR/IFR CIGS TO AFFECT KPRB THIS MORNING. S OF POINT CONCEPTION...MODERATE TO HIGH CONFIDENCE WITH 12Z TAFS. HIGH CONFIDENCE FOR INLAND TAFS. 30 PERCENT CHANCE FOR LIFR CIGS TO AFFECT LA/VTU COASTAL TAF SITES AFTER 08Z MONDAY MORNING. KLAX...HI CONFIDENCE IN THE CAVU TAF. KBUR...HI CONFIDENCE IN THE CAVU TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RORKE AVIATION...KAPLAN SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 12, 6:00 AM PDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN AUG 12 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-131300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT TEMPERATURES WILL BE WELL ABOVE NORMAL TODAY. PEOPLE AWAY FROM THE COAST SHOULD TAKE ALL HEAT RELATED CAUTIONS WHEN OUTSIDE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS AS WELL AS THE CUYAMA VALLEY AND THE CARRIZO PLAIN. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY TEMPERATURES WILL CONTINUE ABOVE NORMAL THROUGH THE END OF THE WEEK. PEOPLE AWAY FROM THE COAST SHOULD TAKE ALL HEAT RELATED CAUTIONS WHEN OUTSIDE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE L.A. MOUNTAINS AND ANTELOPE VALLEY MONDAY AFTERNOON AND EVENING. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Aug 12, 4:50 AM PDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 450 AM PDT SUN AUG 12 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-130330- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 450 AM PDT SUN AUG 12 2012 ...HOT TEMPERATURES AGAIN ACROSS INLAND PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY WITH SLIGHT COOLING NEXT WEEK... A HOT AIR MASS REMAINS IN PLACE OVER SOUTHERN CALIFORNIA DUE TO STRONG HIGH PRESSURE OVER THE SOUTHWESTERN UNITED STATES. TEMPERATURES WILL ONLY BE FRACTIONALLY COOLER TODAY...BUT IT WILL BE A LITTLE DRIER.HIGHS WILL STILL BE WELL ABOVE 100 DEGREES ACROSS MANY INLAND AREAS. THE WARMEST LOCATIONS WILL BE IN THE WESTERN SAN FERNANDO VALLEY...SANTA CLARITA VALLEY...OJAI VALLEY AND INTERIOR PORTIONS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES WHERE HIGHS BETWEEN 100 AND 107 DEGREES ARE EXPECTED. HIGHS IN THE ANTELOPE VALLEY SHOULD REACH UP TO 108 DEGREES...WHILE HIGHS IN THE LOWER MOUNTAIN ELEVATIONS WILL BE FROM THE UPPER 90S TO 103 DEGREES. THE REMAINDER OF THE VALLEYS OF VENTURA AND LOS ANGELES COUNTIES WILL TOP OUT BETWEEN 90 AND 102 DEGREES. OVERNIGHT LOW TEMPERATURES WILL ALSO BE WARMER THAN USUAL...RANGING FROM THE MID TO UPPER 60S IN THE VALLEYS TO THE 70S TO NEAR 80 IN THE FOOTHILLS AND ANTELOPE VALLEY. TEMPERATURES WILL BE COOLER FOR COASTAL AREAS...ALTHOUGH INLAND PORTIONS OF THE COASTAL PLAIN SHOULD REACH NEAR 90 DEGREES. BEACHES WILL BE MUCH COOLER...MOSTLY IN THE 70S. ON MONDAY A VERY SLIGHT COOLING TREND WILL START BUT BOTH MAXIMUM AND MINIMUM TEMPERATURES AWAY FROM THE COAST WILL REMAIN ABOVE NORMAL THROUGH THURSDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TODAY FOR THE MOUNTAINS...THE ANTELOPE VALLEY...THE CUYAMA VALLEY AND THE CARRIZO PLAIN. THE THUNDERSTORM THREAT WILL DIMINISH MONDAY WITH A SLIGHT CHANCE OF CONVECTION OVER THE EASTERN PORTION OF THE L.A. MOUNTAINS AND THE ANTELOPE VALLEY. ANY THUNDERSTORMS THAT DEVELOP WOULD BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND POSSIBLY SMALL HAIL. PERSONS PLANNING TO BE OUTDOORS THROUGH SUNDAY SHOULD PRACTICE HEAT SAFETY TIPS. KEEP YOUR BODY HYDRATED WITH PLENTY OF WATER AND AVOID STRENUOUS ACTIVITY DURING THE HOTTEST PART OF THE DAY. SIRARD/ASR
Nearby
Flash Flood Watches in California, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.